Chemo + Herceptin drips went from 8h15 to 15h45. What a day! With this new part of my treatment, I’ll be getting drips 6 out of the 8 next weeks.
Unfortunately, within a few minutes, I started showing moderate allergic reaction symptoms to the Herceptin (https://myhealth.alberta.ca/…/medica…/Pages/conditions.aspx… ) even though I had taken an antihistamine as part of my pre-chemo medication and received an IV dose of dexamethasone (https://medlineplus.gov/druginfo/meds/a616022.html) prior to getting the Herceptin drip. With all of that, I shouldn’t have had a reaction, so when I started showing symptoms, the nurses immediately took me off the chemo and gave me Benadryl via IV (https://www.breastcancer.org/treatment/side_effects/allergic).
Pumping Diphenhydramine (aka Benadryl) directly into a narcoleptic’s veins knocked me right out!
After the allergic side effects subsided fully, they observed me 30 minutes and challenged my body with the Herceptin again. Thankfully, I didn’t react further. I’ll be under close watch for the next 2 Herceptin treatments. Usually, by the third treatment, the expectation is that I should have acclimatized to the drug and I shouldn’t have any more allergic responses.
The Paclitaxel (https://myhealth.alberta.ca/…/medica…/Pages/conditions.aspx… ) treatment was thankfully uneventful. As I was leaving, i met another wonderful breast cancer patient and we exchanged details. Hopefully we will have a chance to meet again!
Now, I’m home resting but am feeling exhausted, headachy and heartburn is kicking in.
I had dinner in bed and N came in the snuggle me for a few minutes. Now, my turn to get ready for bed too.
2 Replies to “Scary reaction to Herceptin”
Discovered this post engaged, added to bibsonomy